Open Access

Differential inequalities method to th-order boundary value problems

Journal of Inequalities and Applications20062006:12040

https://doi.org/10.1155/JIA/2006/12040

Received: 31 March 2005

Accepted: 7 December 2005

Published: 8 June 2006

Abstract

By the theory of differential inequality, bounding function method, and the theory of topological degree, this paper presents the existence criterions of solutions for the general th-order differential equations under nonlinear boundary conditions, and extends many existing results.

[1234567891011121314151617]

Authors’ Affiliations

(1)
Department of Mathematics, Xuzhou Normal University

References

  1. Cabada A, Grossinho MdoR, Minhós F: On the solvability of some discontinuous third order nonlinear differential equations with two point boundary conditions. Journal of Mathematical Analysis and Applications 2003,285(1):174–190. 10.1016/S0022-247X(03)00388-3MATHMathSciNetView ArticleGoogle Scholar
  2. Chang KW, Howes FA: Nonlinear Singular Perturbation Phenomena: Theory and Applications, Applied Mathematical Sciences. Volume 56. Springer, New York; 1984:viii+180.Google Scholar
  3. Du Z, Ge W, Lin X: Existence of solutions for a class of third-order nonlinear boundary value problems. Journal of Mathematical Analysis and Applications 2004,294(1):104–112. 10.1016/j.jmaa.2004.02.001MATHMathSciNetView ArticleGoogle Scholar
  4. Ehme J, Eloe PW, Henderson J: Upper and lower solution methods for fully nonlinear boundary value problems. Journal of Differential Equations 2002,180(1):51–64. 10.1006/jdeq.2001.4056MATHMathSciNetView ArticleGoogle Scholar
  5. Erbe LH: Existence of solutions to boundary value problems for second order differential equations. Nonlinear Analysis 1982,6(11):1155–1162. 10.1016/0362-546X(82)90027-XMATHMathSciNetView ArticleGoogle Scholar
  6. Fabry Ch, Habets P: Upper and lower solutions for second-order boundary value problems with nonlinear boundary conditions. Nonlinear Analysis 1986,10(10):985–1007. 10.1016/0362-546X(86)90084-2MATHMathSciNetView ArticleGoogle Scholar
  7. Howes FA: Differential inequalities and applications to nonlinear singular perturbation problems. Journal of Differential Equations 1976,20(1):133–149. 10.1016/0022-0396(76)90100-5MATHMathSciNetView ArticleGoogle Scholar
  8. Kelley WG: Some existence theorems forth-order boundary value problems. Journal of Differential Equations 1975,18(1):158–169. 10.1016/0022-0396(75)90086-8MATHMathSciNetView ArticleGoogle Scholar
  9. Lin Z, Zhou M: Perturbation Methods in Applied Mathematics. Jiangsu Education Press, Nanjing; 1995.Google Scholar
  10. Nagumo M: Über die Differentialgleichung. Proceedings of the Physico-Mathematical Society of Japan 1937, 19: 861–866.MATHGoogle Scholar
  11. O'Donnell MA: Semi-linear systems of boundary value problems. SIAM Journal on Mathematical Analysis 1984,15(2):316–332.MathSciNetGoogle Scholar
  12. Pei MH: Nonlinear two-point boundary value problems forth-order nonlinear differential equations. Acta Mathematica Sinica 2000,43(5):921–930.MATHMathSciNetGoogle Scholar
  13. Sadyrbaev F: Nonlinear fourth-order two-point boundary value problems. The Rocky Mountain Journal of Mathematics 1995,25(2):757–781. 10.1216/rmjm/1181072248MATHMathSciNetView ArticleGoogle Scholar
  14. Wang G, Zhou M, Sun L: Existence of solutions of two-point boundary value problems for the systems ofth-order differential equations. Journal of Nanjing University. Mathematical Biquarterly 2002,19(1):68–79.MathSciNetMATHGoogle Scholar
  15. Yang X: The method of lower and upper solutions for systems of boundary value problems. Applied Mathematics and Computation 2003,144(1):169–172. 10.1016/S0096-3003(02)00400-9MATHMathSciNetView ArticleGoogle Scholar
  16. Yang X: Upper and lower solutions for periodic problems. Applied Mathematics and Computation 2003,137(2–3):413–422. 10.1016/S0096-3003(02)00147-9MATHMathSciNetView ArticleGoogle Scholar
  17. Zhang X: An existence theorem and estimation of the solution of the Robin problem for a class ofth order equations. Acta Mathematicae Applicatae Sinica 1991,14(3):397–403.MATHMathSciNetGoogle Scholar

Copyright

© Wang et al. 2006

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.